MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO¿ 2515 VARIABLE CIRCULAR MAPPING; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO¿ 2515 VARIABLE CIRCULAR MAPPING; CATHETER, ELECTRODE RECORDING
Catalog Number D7L102515RT
Medical Device Problem Codes Entrapment of Device (1212); Material Frayed (1262); Knotted (1340); Device Operational Issue (2914)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record(s) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products include: non-bwi products: st.Jude medical 8 french sl0 sheath.(b)(4).(b)(6).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a pulmonary vein isolation (pvi) ablation procedure for atrial fibrillation with a lasso¿ 2515 variable circular mapping catheter and suffered a medical device entrapment requiring surgical intervention.At the beginning of the procedure, prior to ablation, the lasso catheter became entrapped deep in the left atrial appendage (laa).In an attempt to free the lasso catheter, the device was rotated, resulting in further entanglement.Sheath was advanced over the lasso catheter in an attempt to retrieve it.At this point, the lasso loop stretched and was released from the laa.Procedure continued.Upon maneuvering to the right pulmonary veins, the lasso loop became entrapped in the septum.When the physician attempted to maneuver the lasso catheter through the septum, the loop formed a knot.It was then determined that the loop was damaged and the mechanism was not functioning properly.Physician attempted to retrieve the lasso catheter via snare without success.Physician attempted to maneuver the sheath over the knotted tip without success.Subsequently, the lasso catheter was forcefully pulled from the left atrium into the right atrium via the septum.The lasso catheter was then pulled to the groin area.A tissue cut-down was performed and the lasso catheter was removed.It was noted that there were exposed wires.Procedure delay was 30-60 minutes.The reported catheter contraction issue is not a reportable malfunction, however, since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.The issues of medical device entrapment, knotted loop and broken tip are all considered reportable malfunctions.

Brand Name
LASSO¿ 2515 VARIABLE CIRCULAR MAPPING
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7489129
Report Number2029046-2018-01519
Device Sequence Number13734153
Product Code DRF
UDI-Device Identifier10846835000306
UDI-Public10846835000306
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Catalogue NumberD7L102515RT
Device Lot Number17737707L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR